# SDR CA951211011

- Difficulty date: December 4, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 172RG
- Engine: Lyc
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 24670011
- Condition: Broken
- Location: Rudder
- Part time: 6,345 hours
- Component: Cessna
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN)SHORTLY AFTER TAKEOFF THE PILOT HEARD A LOUD BANG, AFTER WHICH RUDDER AUTHORITY WAS LOST.  AIRCRAFT LANDED SAFELY AND INVESTIGATION FOUND THE FORWARD RUDDER PEDAL TORQUE TUBE HAD CRACKED APPROXIMATELY 3/4 OF THE WAY AROUND.  THIS ALLOWED THE TORQUE TUBE TO BEND AND TWIST AND LOSS OF RUDDER CABLE TENSION.  THE BREAK OCCURRED IN THE CENTRE STRUCTURE AREA BETWEEN THE RUDDER PEDALS.  SUBMITTER STATES THAT THIS AREA IS DIFFICULT TO INSPECT.
